Alert archive / Texas / Tornado Warnings in 1994

Tornado Warning 8, NWS Norman, OK

April 26, 1994Archer County, Texas

NWS Norman, OK issued this tornado warning at Apr 26, 1994, 12:54 PM CDT for Archer County, Texas. It was in force for 36 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 26, 1994, 12:54 PM CDT (17:54 UTC)
Expired
Apr 26, 1994, 1:30 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Archer County, TX

The nearest sounding before it

Stephenville/Cla, TX (KSEP), launched 12:00Z, 5.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Stephenville/Cla, TX at 12:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Stephenville/Cla, TX at 12:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 261756
TOROKC
TXC009-261830-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1254 PM CDT TUE APR 26 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 130 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     SOUTHEASTERN ARCHER

INCLUDING THE FOLLOWING LOCATIONS
     WINDTHORST

AT 1254 PM CDT RADAR INDICATED A DEVELOPING TORNADO 13 MILES
SOUTHWEST OF WINDTHORST.

THE TORNADO WAS MOVING TO THE EAST NORTHEAST AT 25 MPH.

PERSON LIVING SOUTH AND SOUTHWEST OF WINDTHORST SHOULD TAKE SHELTER
IMMEDIATELY.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFO4RCED BUILDING OR GET INTO A
DITCH OR CULVERT.


LAT...LON 3341  9843 3342  9863 3348  9876 3352  9866
          3361  9842

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:25 AM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, Apr 26, 4:25 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
425 AM CDT TUE APR 26 1994

DRYLN FM PNC-OKC-SPS ATTM...MOVG E ON NRN END AND W ON SRN END. AS
INFLUENCE FM STG SFC LOW IN THE CNTRL PLAINS DECREASES DURG THE DAY AND
A ANOTHER TROF TRIES TO DVLP TO THE LEE OF THE SRN ROCKIES...FEEL THE
LOW LVL FLOW SD BACK A LTL DURG THE DAY. ALL MDLS INCRS 850 MB MOISTURE
BY EVE. AS A RESULT...FEEL DRYLN WL NOT MV VERY FAR TDY AND SD BE FM E
OF PNC TO JUST E OF OKC TO NR RYAN OK BY MID TO LATE AFTN. LOW LVL
FORCING WL BE WKR THAN YSTERDAY WITH LTL UPPER SUPPORT. CHCS ARE FAIRLY
LOW FOR TRW...BUT FEEL ANYTHING THAT DVLPS ALONG AND E OF THE DRYLN HAS
A GOOD CHC FOR BCMG SVR. GOOD TURNING IN THE LOW LVL WINDS ARE EXPECTED
BY LATE AFTN...ESP IN SE OK AND FAR SRN OK. WILL COMPROMISE WITH SELS
AND MOVE SLIGHT RISK AND CHC OF THUNDER SE OF A LN FM CROMWELL TO THE
RED RIVER S OF WILSON. IF DRYLN HOLDS FARTHER W THAN THAT...DAY SHIFT
MAY NEED TO MV AREA A LTL FARTHER NW.

WL BACK DRLYN WWRD A LTL TNGHT AND THEN AS CDFNT MVS INTO AREA ON
WED...TRW AND SVR WX AGAIN A THREAT...ESP IN SRN...CNTRL AND SERN ZONES.
WL GO WITH A COMPROMISE BETWEEN THE ETA MDL AND THE NGM ON THE MVMNT OF
THE FNT ACRS THE AREA ON WED.

WL ISSUE WND ADVISORY FOR FAR NRN ZONES FOR THIS AM WITH CAUTION
STATEMENTS FOR MOST OF WRN OK AND N TX FOR TDY. HOPE TO HV ZONES OUT BY
445.

HBR   88  53  73  47 / 0   0   20  30
OKC   81  60  75  50 / 0   0   30  30
SPS   88  60  78  52 / 0   0   20  30
GAG   86  46  63  42 / 0   0   20  30
PNC   84  55  68  46 / 0   0   20  30
DUA   80  67  79  59 / 30  20  30  40

25 (MTE)

.OKC...WIND ADVISORY THIS AM FOR ZONES 4>13.
.TX...NONE.

In the hours before

Local storm report, Apr 26, 10:23 AM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1025 AM CDT TUE APR 26 1994....DELAYED REPORTS FROM 25TH

TIME  / DATE         COUNTY            LOCATION/EVENT

1230 PM             WILBARGERt          BASEBALL SIZED HAIL AT WEST TEXAS
                                       UTILITY POWER P
Local storm report, Apr 26, 10:28 AM CDT, 2 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1030 AM CDT TUE APR 26 1994....DELAYED REPORTS FROM 25TH...CORRECTION

TIME  / DATE         COUNTY            LOCATION/EVENT

1230 PM             WILBARGER          GOLFBALL TO BASEBALL SIZED HAIL
                                       AT WEST TEXAS UTILITY POWERPLANT
                                       2 MILES SOUTH OF OKLAUNION.

MCCAMMON
Special weather statement, Apr 26, 10:57 AM CDT, 1 hour 57 minutes before
OKZ004>053-TXZ083>090-261730-

THUNDERSTORM OUTLOOK...UPDATE...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1055 AM CDT TUE APR 26 1994

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA AND THE WESTERN PART OF NORTH
TEXAS...GENERALLY SOUTHEAST OF A LINE FROM SEYMOUR TO WIHCITA FALLS TO
SEMINOLE.

LATE THIS MORNING A DRYLINE EXTENDED FROM WEST OF WICHITA FALLS TEXAS
TO LAWTON TO NEAR STILLWATER...AND WAS NEARLY STATIONARY. BY LATE
AFTERNOON THE DRYLINE IS EXPECTED TO EXTEND FROM EAST OF PONCA CITY
TO JUST EAST OF OKLAHOMA CITY TO THE RED RIVER SOUTH OF WILSON.

THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE OVER WESTERN NORTH TEXAS
DURING THE LATE MORNING HOURS...SOUTH OF SEYMOUR...AND SOUTH OF WICHITA
FALLS. OTHER THUNDERSTORMS MAY DEVELOP TODAY AND TONIGHT OVER SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA...AND MOVE QUICKLY QUICKLY TO THE
NORTHEAST. THE WIND PROFILE IN THE ATMOSPHERE SUGGESTS THAT IF
THUNDERSTORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE WITH THE THREAT
FOR LARGE HAIL...STRONG WINDS AND POSSIBLY TORNADOES. NEGATIVE FACTORS
FOR SEVERE THUNDERSTORM DEVELOPMENT INCLUDE LITTLE OR NO UPPER LEVEL
SUPPORT AND ONLY WEAK TO MODERATE CONVERGENCE ALONG THE DRYLINE.

EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS IN SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA...AND WESTERN NORTH TEXAS MAY NEED TO BE ACTIVATED
TODAY OR TONIGHT.

MTE

...CORRECTED DATE...
Local storm report, Apr 26, 11:29 AM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1135 AM CDT TUE APR 26 1994

TIME  / DATE         COUNTY            LOCATION/EVENT

1115                 ARCHER            QUARTER SIZE HAIL N.EAR MEGARGEL

SC
Local storm report, Apr 26, 11:52 AM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1150 AM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

1140 AM              CLAY              NICKEL SIZE HAIL 7SP HENRIETTA

1150 AM              CLAY              GOLF BALL SIZE HAIL 4E HENRIETTA

SC
Local storm report, Apr 26, 12:09 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1215 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

1200 PM              JEFFERSON         HALF DOLLAR HAIL IN TERRAL.

1200 PM              JEFFERSON         QUARTER HAIL COVERED GROUND IN
                                       TERRAL.

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningOUNArcher41 min
Apr 26, 11:24 AM CDTSevere Thunderstorm WarningOUNClay51 min
Apr 26, 11:55 AM CDTSevere Thunderstorm WarningOUNArcher50 min
Apr 26, 12:27 PM CDTTornado WarningOUNArcher33 min
Apr 26, 12:56 PM CDTSevere Thunderstorm WarningOUNClay64 min
Apr 26, 1:16 PM CDTTornado WarningOUNClay29 min
Apr 26, 1:34 PM CDTSevere Thunderstorm WarningOUNArcher41 min
Apr 26, 1:45 PM CDTTornado WarningOUNClay30 min
Apr 26, 2:12 PM CDTTornado WarningOUNClay13 min
Apr 26, 2:35 PM CDTSevere Thunderstorm WarningOUNClay40 min
Apr 26, 3:08 PM CDTSevere Thunderstorm WarningOUNClay37 min

Nearby

Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.